Alert archive / South Dakota / Wind Advisories in 2007
Wind Advisory 14, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at May 14, 2007, 10:40 AM CDT for 26 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 14, 2007, 10:40 AM CDT (15:40 UTC)
- Expired
- May 14, 2007, 7:05 PM CDT
- In force
- 8 hr
- Issued by
- NWS Aberdeen, SD
All 28 counties
Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 56 km from the middle of the area, began a volume at 15:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 3.7 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1546 J/kg
- Mixed-layer CIN
- -347 J/kg
- Mixed-layer LCL
- 1018 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KABR 141540 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1040 AM CDT MON MAY 14 2007 ...A STRONG COLD FRONT PACKS BLUSTERY NORTHWEST WINDS BEHIND IT... .AS COOL CANADIAN HIGH PRESSURE BUILDS INTO THE REGION TODAY BEHIND A STRONG COLD FRONT NOW HEADING FOR IOWA AND NEBRASKA...RATHER STRONG NORTHWEST WINDS WILL PICK UP STEAM TODAY WITH THE HELP OF SUNSHINE AND DAYTIME HEATING. SDZ003-004-009-015-016-033>035-045-048-142345- /O.NEW.KABR.WI.Y.0014.070514T1540Z-070515T0000Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES- LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO... PRESHO 1040 AM CDT MON MAY 14 2007 /940 AM MDT MON MAY 14 2007/ ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS 45 MPH WILL PERSIST THROUGH EARLY THIS EVENING. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ MNZ039-046-SDZ005>008-010-011-017>023-036-037-051-142345- /O.NEW.KABR.WI.Y.0014.070514T1800Z-070515T0200Z/ TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY- FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA... ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...HIGHMORE...MILLER...FORT THOMPSON 1040 AM CDT MON MAY 14 2007 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL DEVELOP BY MID DAY AND PERSIST INTO MID EVENING. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ DORN
2 follow-up statements
000 WWUS73 KABR 141938 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 238 PM CDT MON MAY 14 2007 ...A STRONG COLD FRONT PACKS BLUSTERY NORTHWEST WINDS BEHIND IT... .AS COOL CANADIAN HIGH PRESSURE BUILDS INTO THE REGION TODAY BEHIND A STRONG COLD FRONT NOW MOVING THROUGH IOWA AND NEBRASKA... RATHER STRONG NORTHWEST WINDS CONTINUE TODAY WITH THE HELP OF DAYTIME HEATING. SDZ003-004-009-015-016-033>035-045-048-150000- /O.CON.KABR.WI.Y.0014.000000T0000Z-070515T0000Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES- LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO... PRESHO 238 PM CDT MON MAY 14 2007 /138 PM MDT MON MAY 14 2007/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS 45 MPH WILL PERSIST THROUGH EARLY THIS EVENING. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ MNZ039-046-SDZ005>008-010-011-017>023-036-037-051-150200- /O.CON.KABR.WI.Y.0014.000000T0000Z-070515T0200Z/ TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY- FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA... ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...HIGHMORE...MILLER...FORT THOMPSON 238 PM CDT MON MAY 14 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL PERSIST INTO MID EVENING. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ DORN
000 WWUS73 KABR 150005 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 705 PM CDT MON MAY 14 2007 MNZ039-046-SDZ005>008-010-011-017>023-036-037-051-150115- /O.CAN.KABR.WI.Y.0014.000000T0000Z-070515T0200Z/ TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY- FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA... ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...HIGHMORE...MILLER...FORT THOMPSON 705 PM CDT MON MAY 14 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. ALTHOUGH IT IS STILL BREEZY OUTSIDE...WINDS HAVE FALLEN BELOW WIND ADVISORY CRITERIA AND ARE NOT EXPECTED TO INCREASE ANY FURTHER THIS EVENING. THEREFORE...THE WIND ADVISORY WAS CANCELLED. $$ SDZ003-004-009-015-016-033>035-045-048-150115- /O.EXP.KABR.WI.Y.0014.000000T0000Z-070515T0000Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES- LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO... PRESHO 705 PM CDT MON MAY 14 2007 /605 PM MDT MON MAY 14 2007/ ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE FALLEN BELOW WIND ADVISORY CRITERIA. IT WILL REMAIN BREEZY THROUGH THE EVENING WITH NORTHWEST WINDS FROM 20 TO 30 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at May 14, 3:40 AM CDT, 7 hours earlier.
Area forecast discussion, May 14, 3:40 AM CDT, 7 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 340 AM CDT MON MAY 14 2007 .SHORT TERM...TODAY THROUGH TUESDAY NIGHT POTENT MCS CONTINUES TO TRACK ENE ACROSS CENTRAL ND AND INTO EASTERN PORTIONS OF THE STATE. THE FAR SOUTHERN PORTION OF THIS COMPLEX CLIPPED CORSON COUNTY WITH A 60 MPH GUST REPORTED JUST TO THE WEST AT LEMMON EARLIER THIS MORNING. SURFACE LOW CENTERED OVER NORTHEAST SD AND SOUTHEAST ND WITH COLD FRONT TRACKING THROUGH THE STATE ALSO. BEST INSTABILITY FOR THIS AFTERNOON IS JUST SOUTH INTO PORTIONS OF SOUTHEAST SD...CENTRAL/SOUTHERN MN AND PORTIONS OF IA. ALTHOUGH...WITH UPPER LEVEL SHORTWAVE TROUGH STILL EXPECTED TO PASS THROUGH THE REGION TODAY...DECIDED TO KEEP SMALL POPS ACROSS THE CWA. MODELS SUGGEST PERHAPS SOME POST-FRONTAL ISO/SCT SHOWERS DURING THE AFTERNOON. HIGH TEMPERATURES WILL BE MUCH COOLER THAN YESTERDAY WITH CAA TAKING OVER BEHIND THE COLD FRONT. TOUGH PART WILL BE THE FAR EASTERN CWA WHERE STRONGEST CAA WILL TAKE THE LONGEST TO DEVELOP. SHOULD STILL BE ABLE TO REACH LOW 80S FOR HIGHS ACROSS FAR SOUTHEASTERN COUNTIES. WEATHER PATTERN THEN TURNS QUIET INTO MID WEEK AS COOL AIR AND SURFACE HIGH PRESSURE SLIDE SOUTH INTO THE DAKOTAS. MODELS SHOWING 850 MB TEMPS DROPPING OFF TO 0 TO 5 ABOVE ZERO C ACROSS NORTHEAST SD/WEST CENTRAL MN BY TUESDAY MORNING. PREVIOUS FORECAST ALREADY HAD A GOOD HANDLE ON THE COOLER TEMPS INTO MID WEEK SO TEMPS WERE CHANGED LITTLE. .LONG TERM...WEDNESDAY THROUGH SUNDAY. BIGGEST CHALLENGE IN THE EXTENDED DEALS WITH TEMPS AND PCPN. MODELS ALL AGREE ON DRY NW FLOW OVER CWA BEGINNING 12Z WED AND CONTINUING THROUGH THURSDAY. BROAD CANADIAN HIGH PRESSURE SYSTEM IN PLACE OVER NRN PLAINS...ALONG WTIH 85H TEMPS BEGINNING IN THE SINGLE DIGITS ABOVE ZERO 12Z WED. SKIES SHOULD BE CLEAR TO PTCLOUDY WITH SEASONAL TEMPERATURES EXPECTED. WAA RETURNS TO REGION MID-DAY THURSDAY WITH 85H RH PROGS SUGGESTING A FEW LOW LEVEL WAA CLOUDS DOTTING THE SKY ACROSS THE CWA. BY FRIDAY...WITH SFC HIGH PUSHED EAST AND SFC LOW SETTING UP ACROSS INTERMOUNTAIN REGION...MOISTURE BEGINS TO ADVECT BACK INTO CWA. A WARM FRONT LIFTS NORTH FRIDAY/FRIDAY NIGHT...WITH GFS SHOWING PCPN BREAKING OUT ALONG ND/SD BORDER 06-12Z SATURDAY. HOWEVER...EC DOESNT SEEM TO BE AS IMPRESSED WITH FEATURE...AND GIVEN TIME INVOLVED...HAVE OPTED TO KEEP FRIDAY/FRIDAY NIGHT DRY AS WELL. NEEDED TO BOLSTER TEMPS ACROSS THE SW JUST A BIT FOR THURSDAY/FRIDAY GIVEN AMOUNT OF WAA TAKING PLACE. OTHERWISE VERY LITTLE FIDDLING REQUIRED WITH THIS MORNINGS EXTENDED FORECAST. && .AVIATION... SFC FRONT IS SLOWLY PUSHING EAST ACROSS SD THIS MORNING. WIDESPREAD TSRA ARE FIRING ALONG NRN SECTION OF TWEB ROUTE 256 WITH WIND GUSTS 45 KTS PLUS. FRONT WILL REFIRE AGAIN AFT 20Z WITH ISOLD TSRA PSBL FOR KATY...BUT MORE WIDESPREAD PCPN EXPECTED ACROSS SE SD. VFR CONDS ARE EXPECTED THROUGH THE PERIOD. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && SHORT TERM...TT LONG TERM...DH AVIATION...DH
Hazardous weather outlook, May 14, 5:04 AM CDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 504 AM CDT MON MAY 14 2007 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-151015- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 504 AM CDT MON MAY 14 2007 /404 AM MDT MON MAY 14 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA TODAY. THE BIGGEST THREAT FOR SEVERE WEATHER APPEARS TO BE ACROSS SOUTHEASTERN SOUTH DAKOTA AND INTO MINNESOTA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. TT
In the hours before
Local storm report, May 14, 8:20 AM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
820 AM CDT MON MAY 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND GST 3 N ASHTON 45.04N 98.50W
05/05/2007 E60 MPH SPINK SD NWS STORM SURVEY
SEVERAL SMALL BUILDINGS DESTROYED.
&&
HARDINGLocal storm report, May 14, 8:26 AM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
826 AM CDT MON MAY 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM TSTM WND GST 2 SE RICHMOND LAKE REC 45.52N 98.58W
05/06/2007 E65.00 MPH BROWN SD NWS STORM SURVEY
TREE DAMAGE AND BUILDING DAMAGE TO FARM.
&&
HARDINGThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 1:05 AM CDT | Severe Thunderstorm Warning | ABR | Corson | 40 min |
Nearby
Wind Advisories in South Dakota, 2007Wind Advisories in Minnesota, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.